From a young age I had anxiety attacks at night and even as night would fall. Always wondering if "I would be able to sleep this night?"
Was put on a high dose of ritlan from age 7 for adhd. This was definetly a contributing factor to the attacks. But also the many problems I was facing throughout my parents messy divorce; provided all to much "ammunition" for the attacks. I was able to make it through school though!
Anyway, at 15 or so I got into smoking pot and this actually helped me lose the "hyperactivity". But was very bad for motivation or short term memory. I quite smoking after about
5 years. Which was a good decision.
Recently my anxiety attacks resumed at night. Starting when I realized that the sleep meds I was prescribed; were a Benzo type medication with hypnotic properties (temezepam). I decided to stop taking them abrupty after 2.5 months. This was a very bad mistake and I am now seeing a good psychiatrist to get the dosages lowered over time.
My anxiety attacks are acute to say the least. The only way to explain them is its the same feeling I would get if pludging off a 600 ft cliff. Anything and everything can set them off. They are getting better! But the first one that night I decided to stop taking the temezepam "cold-turkey" was unbelievable. Turned completely white and my viens in my arms and hands shot out. It was by far the worst one I've ever experienced.
I am now taking nuerontin which is helping alot. And am starting to lower the dosages of the temezepam. Staying of my ADD meds for now as I don't need them and they boost anxiety when "coming down" from them.
Still I stay positive and my family is very supportive. Many of them have had depression and anxiety before and have been treated. But because of the ADD meds, mine go into overdrive.